MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B2070-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was an endovascular abdominal aortic aneurysm repair (evar) and renal stenting.The 7x40 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced to the lesion with resistance noted with the anatomy.The balloon ruptured after 4-5 inflations and deflations to nominal pressure and ruptured at 6 atmospheres.There was resistance with the anatomy during removal.The balloon catheter snapped into two pieces and a portion remained in the patient anatomy.Thirty minutes was spent to retrieve the separated piece with a snare.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty advancing and removing the device from the anatomy could not be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture, separation, difficulty advancing and removing the device and unexpected medical intervention appear to be related to operational context.There was no leak noted to the balloon during preparation or during the initial 4-5 inflations, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the armada 35 device interacted with the patient¿s challenging anatomy resulting in the reported difficulty advancing the device and subsequently the balloon ruptured during inflation.In addition, the ruptured balloon material likely interacted with the patient¿s anatomy during removal, resulting in the reported difficulty removing the device and upon further manipulation, the balloon and inner member ultimately separated.Additional treatment with a snare device was performed to remove the separated portion of the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22122586
Report Number2024168-2025-05576
Device Sequence Number4170906
Product Code LIT
UDI-Device Identifier08717648155352
UDI-Public(01)08717648155352(17)270331(10)31003G1
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB2070-040
Device Catalogue NumberB2070-040
Device Lot Number31003G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown